Feb 23, 2002
hello doc. i have been positive from last 3 years. my cd4 counts are as follows year cd4count 1998 221 2001 270 2002 630 my viral load in 2001 was 4960 kmq. currantly i am taking a combination of staviduine 40 mg,lamivirduine 120 mg and neverpine 200mg(twicw a day) after my latesh count my doc ask me to take 1 week druge holiday in 1 mounth. my quetion is upto what time i have to continue this medecine. please guide me
Response from Dr. Little
The topic of drug holidays (when, why and in whom) is a very controversial topic. I can provide you with my opinion, but realize that there are not a lot of clear cut answers yet and that we are all looking to ongoing studies in this area to help us make decisions in the future. For now - I am not personally an advocate of drug holidays in patients with established HIV infection (ie. infection of several years or more duration). If you are tolerating your current regimen, then I see abolutely no reason to interrupt your therapy. If your viral load is currently undetectable and you are not tolerating your therapy, there are other treatments that you could probably switch to. If your viral load is not currently undetectable, then you could get a resistance test to help you and your doctor make the best possible decision about what to switch to next. In general, people who interrupt their treatment have a prompt relapse of their virus (ie the viral load rises rapidly to what it was before they began their therapy) and their CD4 cell counts fall. Given that you appear to have had a good CD4 cell response, I would favor trying to hold on to it - with continued therapy, rather than treatment interruption. As I said though, this is my opinion. I have to also say, that I do not think that a treatment interruption will result in any immediately serious outcome - I simply do not think it is the best approach to what we know is an ongoing viral infection with continued immune destruction in the absence of therapy.
Never low, never high
nurse from UK working in HIV
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Dry Mouth After Fisting Worried I Have HIV
- Jock Itch After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Painful Ejaculation After Anal Sex Without Condom Does It Mean I Have HIV
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.